Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 641, NWS Norman, OK

July 13, 20164 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2016, 10:24 PM CDT for 4 counties in Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 10:24 PM CDT (03:24 UTC)
Expired
Jul 13, 2016, 11:30 PM CDT
In force
66 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
2.75 in
Wind
70.0 mph

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Noble County, OK

The radar

The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 11:25 PM CDTTSTM WND DMGKremlin, OKEMERGENCY MANAGER REPORTED SIGNIFICANT DAMAGE TO TREES AND SEVERAL BUILDINGS ON NORTH SIDE OF TOWN. INCLUDING SIGNIFICANT DAMAGE TO THE ROOF OF THE POST OFFICE... WHICH HAS LOST A PORTION OF ITS DECKING. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3256 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WUUS54 KOUN 140324
SVROUN
OKC047-053-071-103-140430-
/O.NEW.KOUN.SV.W.0641.160714T0324Z-160714T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KAY COUNTY IN NORTHERN OKLAHOMA...
  NORTHERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
  SOUTHERN GRANT COUNTY IN NORTHERN OKLAHOMA...
  NORTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 1130 PM CDT

* AT 1023 PM CDT...TWO SEVERE THUNDERSTORMS WERE LOCATED 5 MILES
  WEST OF LAMONT AND 1 MILE WEST OF PONCA CITY...MOVING SOUTH AT 15
  MPH. THE STORM NEAR LAMONT IS VERY DANGEROUS. 

  HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
           EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
           SIDING...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  PONCA CITY...BLACKWELL...TONKAWA...MEDFORD...POND CREEK...
  BILLINGS...LAMONT...KAW CITY...RED ROCK...KREMLIN...MARLAND...
  HUNTER...DEER CREEK...HILLSDALE...KILDARE...CARRIER...JEFFERSON...
  NARDIN...SOUTHWESTERN KAW LAKE AND SOONER LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 222.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3674 9683 3675 9689 3668 9693 3670 9704
      3668 9706 3660 9704 3659 9706 3658 9700
      3660 9691 3658 9689 3655 9690 3653 9699
      3651 9701 3651 9703 3644 9703 3648 9811
      3680 9790 3682 9684
TIME...MOT...LOC 0323Z 351DEG 15KT 3669 9766 

HAIL...2.75IN
WIND...70MPH
 
$$

03
1 follow-up statement
323 
WWUS54 KOUN 140341
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1041 PM CDT WED JUL 13 2016

OKC047-053-071-103-140430-
/O.CON.KOUN.SV.W.0641.000000T0000Z-160714T0430Z/
KAY OK-NOBLE OK-GRANT OK-GARFIELD OK-
1041 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN KAY...NORTHWESTERN NOBLE...SOUTHERN GRANT AND
NORTHERN GARFIELD COUNTIES...

AT 1041 PM CDT...TWO SEVERE THUNDERSTORM WERE LOCATED NEAR
LAMONT AND 3 MILES NORTHWEST OF POND CREEK...MOVING SOUTH AT 10 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MEDFORD...POND CREEK...BILLINGS...LAMONT...KREMLIN...HUNTER...
DEER CREEK...HILLSDALE...CARRIER...JEFFERSON AND CERES.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 207.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3681 9746 3645 9727 3648 9811 3680 9790
TIME...MOT...LOC 0341Z 338DEG 11KT 3666 9763 

HAIL...2.00IN
WIND...70MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:11 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 13, 9:11 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
911 PM CDT WED JUL 13 2016

.UPDATE...
Increased PoPs across northeastern OK. Please see the discussion
below.

&&

.DISCUSSION...
A fairly stout supercell continues to track southward across Kay
Co. this evening along a cold front. Other storms were also trying
to develop west of the main supercell into NE Grant Co. Increased
PoPs to mid chance values here. Further south, across NW TX and
the SE TX panhandle, other storms again developed along a dryline
and moved east. However, given downstream environment these should
dissipate rather quickly with the onset of nightfall. Adjusted
winds slightly downward across the SW, but no other changes were
made to the forecast. All updated products have been sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  74  93 /  10  20  40  30
Hobart OK         77 102  75  97 /  10  20  30  30
Wichita Falls TX  79 103  78 100 /   0   0  20  30
Gage OK           71  98  69  90 /  20  50  40  30
Ponca City OK     74  94  71  88 /  30  50  70  30
Durant OK         78  96  76  95 /   0  10  20  30

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

03/26
Hazardous weather outlook, Jul 13, 9:13 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT WED JUL 13 2016

OKZ004>048-050>052-TXZ083>090-150215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
913 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... MAINLY
BEFORE MIDNIGHT...ACROSS NORTHERN OKLAHOMA. THE SLIGHT RISK
COVERS LOCATIONS FROM JUST NORTH OF STILLWATER...AND EAST OF A
LINE FROM PERRY TO BLACKWELL. THE PRIMARY HAZARDS WILL BE
DAMAGING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE MARGINAL RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE
WEATHER OPERATIONS LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. THE
HIGHEST CHANCES WILL BE OVER THE NORTHERN-HALF OF OKLAHOMA.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THURSDAY INTO THE
EARLY MORNING HOURS FRIDAY ACROSS NORTHERN OKLAHOMA...ALONG WITH
A MARGINAL RISK EXTENDING SOUTH TO INTERSTATE-40. DAMAGING WIND
GUSTS UP TO 75 MPH AND HAIL UP TO TENNIS BALL SIZE WILL BE THE
PRIMARY HAZARDS...ALONG WITH HIGH RAIN TOTALS.

A MARGINAL RISK WILL BE SEEN ACROSS FAR NORTHERN OKLAHOMA ON
FRIDAY WITH DAMAGING WINDS AND HAIL POSSIBLE WITH THE STRONGEST
STORMS.

.HEAT...
AFTERNOON HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS ON THURSDAY. HEAT SAFETY GUIDELINES
SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESS. SLIGHTLY COOLER
TEMPERATURES AND HEAT INDICES ARE EXPECTED FRIDAY AND
SATURDAY...BEFORE A RETURN TO A PROLONGED PERIOD OF HOT
TEMPERATURES RETURNS SUNDAY AND NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 13, 8:11 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT WED JUL 13 2016

OKZ008-140215-
KAY OK-
811 PM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL 915
PM CDT...

AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
GEUDA SPRINGS...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
NEWKIRK...CHILOCCO AND HARDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3699 9675 3699 9676 3685 9704 3700 9726
      3700 9677
TIME...MOT...LOC 0109Z 307DEG 16KT 3705 9715

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:11 PM CDTSpecial Weather StatementOUNKay64 min
Jul 13, 8:17 PM CDTSevere Thunderstorm WarningOUNKay73 min
Jul 13, 9:00 PM CDTSevere Thunderstorm WarningOUNGrant, Kay30 min
Jul 13, 9:26 PM CDTSevere Thunderstorm WarningOUNGrant, Kay64 min
Jul 13, 9:42 PM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 13, 10:35 PM CDTAreal Flood AdvisoryOUNGrant, Kay3 hr
Jul 13, 11:10 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 4 more80 min
Jul 13, 11:47 PM CDTSpecial Weather StatementOUNKingfisher, Logan13 min
Jul 14, 12:09 AM CDTSpecial Weather StatementOUNKingfisher, Lincoln, Logan51 min
Jul 14, 12:18 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne72 min
Jul 14, 12:49 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma26 min
Jul 14, 1:13 AM CDTSpecial Weather StatementOUNCanadian, Cleveland, Pottawatomie, Seminole32 min
Jul 14, 1:30 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole22 min
Jul 14, 1:56 AM CDTSpecial Weather StatementOUNLincoln49 min
Jul 14, 2:37 AM CDTSpecial Weather StatementOUNHughes38 min
Jul 14, 3:12 AM CDTSpecial Weather StatementOUNHughes33 min
Jul 14, 6:31 AM CDTSpecial Weather StatementOUNAlfalfa29 min
Jul 14, 6:59 AM CDTSpecial Weather StatementOUNAlfalfa31 min
Jul 14, 7:04 AM CDTSpecial Weather StatementOUNLove26 min
Jul 14, 7:18 AM CDTSpecial Weather StatementOUNHarper27 min
Jul 14, 7:36 AM CDTSpecial Weather StatementOUNGrant24 min
Jul 14, 7:44 AM CDTSpecial Weather StatementOUNWoods31 min
Jul 14, 7:56 AM CDTSevere Thunderstorm WarningOUNWoods, Woodward30 min
Jul 14, 9:10 AM CDTSpecial Weather StatementOUNGrant35 min
Jul 14, 9:35 AM CDTSpecial Weather StatementOUNGrant25 min
Jul 14, 10:17 AM CDTSevere Thunderstorm WarningOUNGrant, Kay43 min
Jul 14, 10:58 AM CDTSevere Thunderstorm WarningOUNKay32 min
Jul 14, 11:22 AM CDTSpecial Weather StatementOUNPayne23 min
Jul 14, 12:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Jul 14, 1:41 PM CDTSpecial Weather StatementOUNHughes34 min
Jul 14, 2:28 PM CDTSevere Thunderstorm WarningOUNAtoka47 min
Jul 14, 3:12 PM CDTSpecial Weather StatementOUNAtoka, Coal33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.